MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 100MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 6.0MM TI HARD ROD 100MM; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Model Number 498.104
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 10/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Additional product codes: mni, kwp, kwq, nkb.Complainant part is not expected to be returned for manufacturer review/investigation.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.
 
Event or Problem Description
It was reported on (b)(6) 2018, the patient underwent a revision surgery.The patient had a traumatic injury last (b)(6) 2017 with sacral and pelvic fractures.The patient had a bilateral lumbopelvic spine construction with synthes uss fracture at l5-ilium (no screws in sacrum).The patient broke the left rod just cranial to the left iliac screw on an unknown date.The surgeon then removed all the uss fracture hardware.There were no other hardware issues other than the broken left rod.The surgeon re-instrumented the patient with synthes uss screws in the existing screw holes at l5 and the ilium with the new rods in place.The procedure was completed successfully.Patient outcome is unknown.This complaint involves one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
There was no patient consequence reported.Concomitant devices: clamps (part: unknown, lot: unknown, quantity: 1), schanz screw (part: unknown, lot: unknown, quantity: 1).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional narrative: dhr review was completed.Part number 498.104.Lot number: h197926.Date of manufacture: 11-16-16.Place of manufacture: brandywine plant.Part expiration date: n/a (nonsterile) the device history record(s) showed that there were no nonconformances or issues during the manufacture of the product that would contribute to this complaint condition the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Corrected data: adverse event, product problem, required intervention.Date of device breakage is not known.Product code, common name.Additional product codes: mnh, mni, lwp, kwq.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
6.0MM TI HARD ROD 100MM
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DDD
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7971292
Report Number2939274-2018-54415
Device Sequence Number11157740
Product Code NKB
UDI-Device Identifier10705034788852
UDI-Public(01)10705034788852
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K090605
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number498.104
Device Catalogue Number498.104
Device Lot NumberH197926
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 10/01/2018
Supplement Date Received by Manufacturer10/17/2018
11/14/2018
Initial Report FDA Received Date10/16/2018
Supplement Report FDA Received Date10/18/2018
11/19/2018
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE EVENT DESCRIPTION
Outcome Attributed to Adverse Event Congenital Anomaly; Required Intervention;
Patient Age18 YR